Well, someone wrote about a dull ache in the knees after running/jogging. I used to get that whenever I ran on asphalt as opposed to a nice cushy running track. This ache after running prompted me to only use soft surfaces to run on and to wear good shoes etc. This was when I was in my 20's. I've not had the pain at all since and I am now well into my 40's, actually knocking on 50.
Flashing forward , I walk a bit but most of my working out is doing Vinyasa flow/Power yoga on a soft mat. I've been doing yoga for years.
The only very new thing I am doing, for about 2-3 weeks now, is taking a grow bone calcium/strontium supplement. For the last few days, I've noticed some on again, off again dull ache in the knees and it is baffling cuz I am not doing anything to bring it on. Just walking to the kitchen, grabbing a glass of water, sitting back down, I can sometimes get hit with it. The ache is e-x-a-c-t-l-y like what I experienced after the 5 times I tried 5k's on the street.
Could it be a growing pain/something my body is doing to heal the knees or potentially caused somehow by the mineral/calcium/vit D /Strontium stuff I am now on?
Been on vitamins for decades....the grow bone is the only new thingy here.
Continuous intake of vitamins or supplements should not be followed religiously. Always take under prescriptions.
The intake of vitamin A or vitamin D in excess will cause hypervitaminosis but your symptoms resemble more towards any mild chronic injury not due to intake of supplements.
Take some rest from yoga and work outs, use ice packs to control the inflammation and if it does not help you can visit an orthopedician to rule out any injury.
Other than the surfaces you work out you should be careful not to bump your knees anywhere and also recollect twisting or falling down during the last few weeks.
Hi, and thank you. Just to clarify, I only do yoga 2-3 times per week for 90 mins or less, on a thick mat. I am not on any prescriptions/no medications and have not fallen or twisted anything recently. Right now as I sit and type I feel the dull ache in my knees. It does not hurt to do yoga, or to walk or do anything, but when I rest, sleep, sit down, I can feel it.
Although I've been taking a Calcium/D pill for eons, I just recently replaced with the Vitamin Code Grow Bone system, which is a package of Calcium/D supplementation along with an evening strontium/probiotic enzyme complement to help the body build and strengthen bone. Taking all as directed.
I always honor my body so am perplexed. Nothing "looks" swollen etc around my knees. The feeling is like a mild headache...but instead of in the head, in the knees. The Vit Code is the only different thing I am doing. Guess I will continue to be careful and see if it clears up.
In with my vitamins, is a joint/chondroitin/Omega complex, which I typically only take 1 of 3 per day...will try increasing to the full recommended dose and see how that affects my knees.
I typically have no pains at all (that cannot be pinpointed to something I did) so this is a bit odd.
The knee pain can be associated with any condition so a proper examination and diagnosis is required if it bothers you. It can be knee injury due to knee sprain , prior knee injury ,dislocated knee , dislocated patella, femoral condyle fracture, torn ligament , knee overuse , knee infection due to any bacterial infection , knee inflammation due to synovitis or bursitis or Knee arthritis due to arthritis , osteoarthritis , rheumatoid arthritis or gout and any tumor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.